MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 352.311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if there was patient involvement.No patient information was provided.It is unknown when device broke.Device is an instrument and is not implanted/explanted.Reporter email address is unknown.Part: 352.311; synthes lot: 5077319; supplier lot: n/a; release to warehouse date: september 20, 2005; expiration date: n/a; supplier: (b)(4).Review of the device history record (dhr) showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Service & repair history: no service history review can be performed as part number 352.311 with lot number(s) 555563h05/5077319 is a lot/batch controlled item.The service history review is unconfirmed.Service & repair evaluation: the customer reported the tip of the screwdriver was broken.The repair technician reported the inner shaft tip was broken.Tip broken is the reason for repair.The cause of the issue is unknown.The following parts were replaced: inner shaft.The item was repaired per the inspection sheet, passed synthes final inspection on september 17, 2018 and will be returned to the customer upon completion of the service and repair process.Service record router completed through operation 30.Finalized service record will be archived.The evaluation was confirmed.Further review of the dhr found that a material review report (mrr) was related to an undersized tine to tine width at the tip of the device.The lot was inspected 100% for this feature and the non-conforming devices were scrapped.While the mrr would be relevant to a broken tip, because the lot was 100% inspected, this device does not exhibit the non-conforming condition.Therefore, the mmr did not cause this complaint condition.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, it was noted that the tip of an extraction screwdriver had broken off.It is unknown if there was procedure or patient involvement.This report is for an extraction screwdriver.This is report 1 of 1 for (b)(4).

Brand Name
EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7919954
Report Number2939274-2018-53990
Device Sequence Number16609086
Product Code HXX
UDI-Device Identifier10705034770765
UDI-Public(01)10705034770765
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number5077319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1